Alert archive / Nevada / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 46, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 31, 2005, 2:20 PM PDT for Clark County, Nevada. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2005, 2:20 PM PDT (21:20 UTC)
- Expired
- Jul 31, 2005, 3:00 PM PDT
- In force
- 40 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 74 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 9.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3225 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 312121 SVRVEF NVC003-312200- /O.NEW.KVEF.SV.W.0046.050731T2120Z-050731T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 220 PM PDT SUN JUL 31 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 300 PM PDT * AT 220 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF MT. POTOSI...OR ABOUT 12 MILES SOUTHWEST OF RED ROCK CANYON. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN CLARK COUNTY AT 230 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3593 11548 3612 11551 3616 11579 3596 11578 $$ MORGAN
2 follow-up statements
000 WWUS55 KVEF 312145 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 244 PM PDT SUN JUL 31 2005 NVC003-312200- /O.CON.KVEF.SV.W.0046.000000T0000Z-050731T2200Z/ CLARK NV- 244 PM PDT SUN JUL 31 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM PDT FOR WEST CENTRAL CLARK COUNTY... AT 235 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER WEST CENTRAL CLARK COUNTY...OR ABOUT 12 MILES WEST OF RED ROCK CANYON AND JUST NORTH OF HIGHWAY 160 ON THE PAHRUMP SIDE OF MOUNTAIN SPRINGS SUMMIT. THIS STORM WAS NEARLY STATIONARY. LAT...LON 3600 11548 3619 11551 3623 11579 3603 11578 $$ JGA
000 WWUS55 KVEF 312200 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 258 PM PDT SUN JUL 31 2005 NVC003-312208- /O.EXP.KVEF.SV.W.0046.000000T0000Z-050731T2200Z/ CLARK NV- 258 PM PDT SUN JUL 31 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLARK COUNTY EXPIRES AT 300 PM PDT... DOPPLER RADAR INDICATED THE THUNDERSTORM PREVIOUSLY NORTH OF HIGHWAY 160 ON THE PAHRUMP SIDE OF MOUNTAIN SPRINGS SUMMIT HAD WEAKENED AND WAS NO LONGER CAPABLE OF ADDITIONAL STRONG WINDS OR LARGE HAIL. HOWEVER...THE STORM HAD MERGED WITH A THUNDERSTORM OVER MOUNT CHARLESTON AND HEAVY RAIN WILL NOW BE THE MAIN THREAT OVER THE SPRING MOUNTAINS INCLUDING KYLE AND LEE CANYONS BETWEEN 3 PM AND 4 PM. LAT...LON 3600 11548 3619 11551 3623 11579 3603 11578 $$ JGA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 9:00 AM PDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jul 31, 9:00 AM PDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 AM PDT SUN JUL 31 2005 .SYNOPSIS...HIGH PRESSURE WILL REMAIN ANCHORED OVER SOUTH EASTERN COLORADO THROUGH TUESDAY ALLOWING A MOIST SOUTHERLY FLOW TO CONTINUE INTO THE AREA. THE MOIST AND UNSTABLE CONDITIONS WILL PRODUCE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS AND BELOW NORMAL TEMPERATURES ACROSS MUCH OF THE REGION. && .UPDATE...NO CHANGE. && .PREV DISCUSSION... 315 AM PDT SUN JUL 31 2005 .SHORT TERM...IR IMAGERY IS CURRENTLY SHOWING A DISTINCT ROTATION WITHIN A CLOUD MASS OVER SOUTHERN ARIZONA THAT IS LIKELY ASSOCIATED WITH AN INVERTED TROUGH CENTERED OVER SOUTH CENTRAL AZ. WIDESPREAD THUNDERSTORM ACTIVITY DEVELOPED YESTERDAY AFTERNOON ALONG A DEFORMATION ZONE LOCATED JUST EAST OF THE CWA ALONG WESTERN ARIZONA AND WAS LIKELY AIDED BY THIS UPPER FEATURE. MODELS BRING THE INVERTED TROUGH EAST DURING THE DAY WITH THE DEFORMATION ZONE SETTING UP ACROSS SOUTHERN NEVADA PER THE NAM OR ACROSS MOHAVE CNTY PER THE GFS. BOTH MODELS ARE IN GREAT AGREEMENT WITH MOIST/UNSTABLE CONDITIONS ALONG THE SOUTHERN/CENTRAL AND EASTERN CWA TODAY AND MONDAY WITH RICH THETA E AIR EXTENDING ALONG THIS GENERAL AREA. HOWEVER...WHERE THE DEFORMATION ZONES SETS UP WILL LIKELY BE KEY TO WHERE WIDESPREAD THUNDERSTORM ACTIVITY FIRES WITHIN THE CWA. MY BEST GUESS AT THIS TIME WOULD BE MOHAVE CNTY WHERE BOTH MODELS SHOW THE HIGHEST QPF AND RICHER MOISTURE. WILL NOT ISSUE ANY WATCH WITH THE UNCERTAINTY AND HOPEFULLY THE 12Z MODELS GIVE A LITTLE BETTER INSIGHT. HOWEVER...IT IS PRETTY MUCH A GIVEN THAT ANY STRONG THUNDERSTORMS DEVELOPING OVER THE NEXT SEVERAL DAYS WILL LIKELY BE HEAVY RAINERS PRODUCING A FLASH FLOOD THREAT. ANY SEVERE THREAT WILL BE WIND GUST RELATED FOR THE MOST PART WITH THE LARGE AMOUNT OF PRECIPITATION LOADING WITH THESE STORMS. .LONG TERM...LOOKS LIKE NO REAL END IN SIGHT FOR THE MONSOON PATTERN. UPPER HIGH BECOMES STRETCHED OUT FROM NORTHERN NV TO KANSAS WITH A LIGHT EASTERLY FLOW OVER THE FORECAST AREA. THIS WOULD KEEP FAIRLY MOIST AND UNSTABLE AIR IN PLACE WITH A CONTINUED CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT ALL TRAFFIC CORRIDORS AND THE LAS VEGAS VALLEY THIS AFTERNOON AND EVENING. ERRATIC AND GUSTY WINDS IN AND NEAR THUNDERSTORMS MAY CAUSE SUDDEN AND DRAMATIC WIND SHIFTS. BRIEF HEAVY RAIN MAY ALSO ACCOMPANY THESE STORMS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && MORGAN/SALMEN/HARRISON
Hazardous weather outlook, Jul 31, 12:17 PM PDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1217 PM PDT SUN JUL 31 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-011900- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1217 PM PDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...SUNDAY. THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...ESPECIALLY EAST OF A LINE FROM BARSTOW CALIFORNIA TO TONOPAH NEVADA. SOME OF THE STORMS WILL LIKELY PRODUCE ISOLATED SEVERE HAIL...DAMAGING WINDS...AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEK. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MORGAN
Nearby
Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.